Texas, 2020Drought in Texas, February 1 to 29, 2020
February 1 to 29, 2020 · NWS CRP · 9 events in 9 counties and zones
Well below normal precipitation fell across south Texas during the month of February with temperatures slightly above normal. Severe drought expanded over the Brush Country and portions of the Victoria Crossroads during the month.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Well below normal precipitation fell across south Texas during the month of February with temperatures slightly above normal. Severe drought expanded over the Brush Country and portions of the Victoria Crossroads during the month. There were even some small areas of extreme drought over portions of the Brush Country by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 10:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 31, 10:40 PM CST, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1040 PM CST Fri Jan 31 2020
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...An upper level disturbance over the Brush Country
will move east across the region during the overnight period.
This will provide scattered to broken mid level clouds. Clear
skies will be in store for Saturday with light west to northwest
winds. The winds will back to light south during the evening.
&&
.PREV DISCUSSION... /Issued 537 PM CST Fri Jan 31 2020/
DISCUSSION...See Aviation section for 00Z TAFs.
AVIATION...Lower cloud deck from 4-5 kft will continue to erode
early this evening across south Texas as drier air moves in from
the northwest. Some mid level clouds associated with an upper
level disturbance will move across the region later this evening.
Skies will be clear for Saturday with west-northwest winds. VFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 45 72 46 73 59 / 0 0 0 0 10
Victoria 39 72 43 75 55 / 0 0 0 0 10
Laredo 45 72 47 77 59 / 0 0 0 0 10
Alice 44 74 44 77 56 / 0 0 0 0 10
Rockport 48 70 52 71 60 / 0 0 0 0 0
Cotulla 41 74 43 78 55 / 0 0 0 0 0
Kingsville 44 74 43 77 57 / 0 0 0 0 10
Navy Corpus 49 69 51 69 61 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
TMT/89...AVIATION
Hazardous weather outlook, Jan 31, 3:53 AM CST, 20 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
353 AM CST Fri Jan 31 2020
TXZ229>234-239>247-342>347-442-443-447-011000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
353 AM CST Fri Jan 31 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-011000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
353 AM CST Fri Jan 31 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Small Craft Advisory conditions are possible Monday through early
Tuesday, and then again Wednesday and Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
CB/MCZ
Drought, Webb
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Severe drought expanded across the county during the month while extreme drought developed over the western part of the county by the end of the month.
Drought, La Salle
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe drought expanded across the county during the month while extreme drought developed over the western part of the county by the end of the month.
Drought, Bee
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Severe drought expanded across the northern half of the county during the month while extreme drought developed over the extreme northern part of the county by the end of the month.
Drought, Live Oak
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Severe drought expanded across the county during the month while extreme drought developed over the extreme northern part of the county by the end of the month.
Drought, Victoria
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought expanded across the northern part of the county during the month.
Drought, Duval
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Severe drought developed across the county during the month.
Drought, McMullen
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Severe drought developed across the county during the month.
Drought, Goliad
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought developed across the northern part of the county during the month.
Drought, Jim Wells
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Severe drought developed across the western part of the county during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Ohio, February 1 to 29, 2020$10 million · 1 event
- High Wind in Idaho, February 1, 2020$332,000 · 60 kt wind · 8 events
- High Wind in Montana, February 1, 2020$95,000 · 65 kt wind · 6 events
- Wildfire and High Wind in Montana, February 1, 202077 kt wind · 32 events
- Drought in Texas, February 1 to 18, 202016 events
- Drought in Texas, February 1 to 29, 202015 events
- Dense Fog in Virginia, February 1, 202011 events
- Heavy Snow and High Wind in Montana, February 1 to 3, 202053 kt wind · 11 events
- Dense Fog in Maryland, February 1, 20207 events
- High Wind in Wyoming, February 1, 202070 kt wind · 7 events
- Flooding in South Dakota, February 1 to 20, 20206 events
- Drought in Texas, February 1 to 18, 20206 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 878049, 878051, 878053, 878055, 878056, 878057, 878058, 878059, 878060.